Finitely-generated algebras of smooth functions in one dimension

Allan, Graham and Kakiko, Grayson and O'Farrell, A.G. and Watson, R.O. (1998) Finitely-generated algebras of smooth functions in one dimension. Journal of functional Analysis, 158 (2). pp. 458-474. ISSN 0022-1236

[img] Download (188kB)
Official URL:

Share your research

Twitter Facebook LinkedIn GooglePlus Email more...

Add this article to your Mendeley library


We characterise the closure in C∞,(R, R) of the algebra generated by an arbitrary finite point-separating set of C∞functions. The description is local, involving Taylor series. More precisely, a function f ∈ C∞ belongs to the closure of the algebra generated by ψ1,...,ψr as soon as it has the 'right kind' of Taylor series at each point a such that ψ1'(a)...=ψr1 ( a)=0. The 'right kind' is of the form q 0 (T∞a ψ1 -ψ1(a), ..., T∞a ψr-ψr(a)), where q is a power series in r variables, and T a ψi denotes the Taylor series of ψi about a.

Item Type: Article
Keywords: Taylor series; Smooth functions; Alegebra.
Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
Item ID: 1808
Depositing User: Prof. Anthony O'Farrell
Date Deposited: 25 Jan 2010 13:33
Journal or Publication Title: Journal of functional Analysis
Publisher: Elsevier
Refereed: Yes

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...